On infinite doubly substochastic matrices

  • Hidetoshi Komiya


An infinite matrix is said to be doubly substochastic if it has nonnegative components and each row and each column sum is at most 1. Let x and y be two real sequences which converge to 0 or which are absolutely summable. This paper introduces necessary and sufficient conditions for existence of an infinite doubly substochastic matrix A such that x=Ay concerning partial order and convex hull for sequences.


Hull Stochastic Process Probability Theory Convex Hull Partial Order 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Dieudonné, J.: Infinitesimal Calculus. Paris: Hermann 1971Google Scholar
  2. 2.
    Fan, K.: Existence theorems and extreme solutions for inequalities concerning convex functions or linear transformations. Math. Z. 68, 205–217 (1957)Google Scholar
  3. 3.
    Halmos, P.R.: Measure Theory. Berlin-Heidelberg-New York: Springer 1974Google Scholar
  4. 4.
    Hardy, G.H., Littlewood, J.E., Pólya, G.: Inequalities. London-New York: Cambridge Univ. Press 1952Google Scholar
  5. 5.
    Kelly, J.L., Namioka, I.: Linear Topological Spaces. Berlin-Heidelberg-New York: Springer 1976Google Scholar
  6. 6.
    Kendall, D.G.: On infinite doubly stochastic matrices and Birkhoff's problem 111. J. London Math. Soc. 35, 81–84 (1960)Google Scholar
  7. 7.
    Kneser, H.: Sur un théorème fondamental de la thorie des jeux. C. R. Acad. Sci. Paris 234, 2418–2420 (1952)Google Scholar
  8. 8.
    Mirsky, L.: On a convex set of matrices. Arch. Math. (Basel) 10, 88–92 (1959)Google Scholar
  9. 9.
    Mirsky, L.: Results and problems in the theory of doubly-stochastic matrices. Z. Wahrscheinlichkeitstheorie verw. Gebiete 1, 319–334 (1963)Google Scholar
  10. 10.
    Rado, R.: An inequality. J. London Math. Soc. 27, 1–6 (1952)Google Scholar
  11. 11.
    Ryff, J.V.: Orbits of L 1-functions under doubly stochastic transformations. Trans. Amer. Math. Soc. 117, 92–100 (1965)Google Scholar
  12. 12.
    Sakamaki, K., Takahashi, W.: Systems of convex inequalities and their applications. J. Math. Anal. Appl. 70, 445–459 (1979)Google Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • Hidetoshi Komiya
    • 1
  1. 1.Department of Information SciencesTokyo Institute of TechnologyTokyoJapan

Personalised recommendations